# SDR CA131111010

- Difficulty date: November 9, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Airbus A319-114
- Aircraft time: 52,685 hours
- Engine: Cfmint CFM565A5
- System (JASC): 5532 · Vertical Stabilizer, Plate/Skin
- Part: Panel
- Part number: D553700260100
- Condition: Cracked
- Location: Vertical Stab
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN)  VERTICAL STABILIZER L/E PANELS, HAS BEEN FOUND WITH SOME CRACKS, FROM WHAT APPEARS TO BE IMPACT AND WATER INGESTION.  MFG HAS IDENTIFIED A MANUFACTURING PROCESS AS THE ROOT CAUSE.  THE LAY-UP PROCESS CAUSES A NON-UNIFORM PRESSURE DISTRIBUTION AT THE PERIPHERY OF THE HONEYCOMB CORE WHICH RESULTS IN 2 FORMS OF DEFECTS: OUTER SKIN TELEGRAPHING, AND BULGING HOWEVER, THESE 2 DEFECTS DO NOT AFFECT THE PERFORMANCE.  OVER THE SERVICE LIFE OF THE ACFT, PAINTING PREPARATION AND SANDING, MAY EXPOSE THE SKIN AND CORE CELLS, MAKING IT SUSCEPTIBLE TO SURFACE BREAKS, CRACKING, AND POSSIBLE WATER PENETRATION IN THE HONEYCOMB CORE.  SIL 55-031 HAS BEEN ISSUED, BUT MAY NOT BE ENOUGH FOR ALL CASES.  AN SPECIFIC INSPECTION.
